Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 54, NWS Des Moines, IA

April 13, 2014Adair County, Cass County, Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 13, 2014, 2:52 AM CDT for Adair County, Cass County, Guthrie County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2014, 2:52 AM CDT (07:52 UTC)
Expired
Apr 13, 2014, 3:30 AM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adair County, IA, Cass County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2184 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WUUS53 KDMX 130752
SVRDMX
IAC001-029-077-130830-
/O.NEW.KDMX.SV.W.0054.140413T0752Z-140413T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
252 AM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
  SOUTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...

* UNTIL 330 AM CDT

* AT 252 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
  ATLANTIC...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ANITA...ADAIR...CASEY...ANITA MUNICIPAL AIRPORT AND LAKE ANITA
  STATE PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 68 AND 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9478 4151 9470 4156 9470 4162 9461
      4146 9449 4140 9481 4146 9485
TIME...MOT...LOC 0752Z 244DEG 19KT 4144 9480 

HAIL...1.00IN
WIND...<50MPH

$$

COGIL
2 follow-up statements
387 
WWUS53 KDMX 130807
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
307 AM CDT SUN APR 13 2014

IAC029-130816-
/O.CAN.KDMX.SV.W.0054.000000T0000Z-140413T0830Z/
CASS IA-

307 AM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4151 9470 4156 9456 4146 9449 4142 9470
TIME...MOT...LOC 0806Z 251DEG 29KT 4148 9464 

$$

IAC001-077-130830-
/O.CON.KDMX.SV.W.0054.000000T0000Z-140413T0830Z/
GUTHRIE IA-ADAIR IA-
307 AM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTH CENTRAL GUTHRIE AND NORTHWESTERN ADAIR COUNTIES...

AT 306 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF GREENFIELD...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ADAIR AND CASEY. 

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 73 AND 82.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9470 4156 9456 4146 9449 4142 9470
TIME...MOT...LOC 0806Z 251DEG 29KT 4148 9464 

HAIL...1.00IN
WIND...<50MPH

$$

COGIL
915 
WWUS53 KDMX 130826
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT SUN APR 13 2014

IAC001-077-130835-
/O.EXP.KDMX.SV.W.0054.000000T0000Z-140413T0830Z/
GUTHRIE IA-ADAIR IA-
326 AM CDT SUN APR 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GUTHRIE AND
NORTHWESTERN ADAIR COUNTIES WILL EXPIRE AT 330 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  

LAT...LON 4151 9470 4156 9456 4146 9449 4142 9470
TIME...MOT...LOC 0822Z 244DEG 19KT 4148 9464 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:32 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 13, 12:32 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1232 AM CDT SUN APR 13 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 324 PM CDT SAT APR 12 2014

SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING IS THE
PRIMARY FOCUS. GOOD ENVIRONMENT SET UP FOR SEVERAL SEVERE STORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HIGH RES MODELS
AND LATEST NEAR STORM ENVIRONMENT WOULD SUGGEST FOCUS FOR
THUNDERSTORM INITIATION WILL BE FROM NEAR WAVERLY TO WATERLOO BACK
WEST TOWARDS FORT DODGE AND SOUTHWEST TO CARROLL AND AUDUBON.
MLCAPES NEAR 2000 J/KG WITH EFFECTIVE BULK SHEAR VALUES OF 35 TO 45
WOULD SUPPORT SUPERCELL DEVELOPMENT AS THE MID LEVEL CAP DISSOLVES
AS COOLING AND DYNAMIC FORCING ARRIVE WITH THE APPROACH OF A STRONG
SHORT WAVE FROM THE SOUTHWEST. TORNADO POTENTIAL WILL BE LIMITED
GIVEN THE HIGH LCL VALUES IN EXCESS OF 3000 FT AND EFFECTIVE SRH
VALUES LESS THAN 100 M2/S2 WITH SFC WINDS HAVING A WESTERLY
COMPONENT. STEEP MID LEVEL LAPSE RATES AND SOME MID LEVEL DRY AIR
WOULD SUPPORT FAT CAPES AND GOOD VERTICAL ACCELERATION FOR ENHANCED
UPDRAFTS AND VERY LARGE HAIL POTENTIAL UP TO 2 INCHES IN DIAMETER.
DCAPES NEAR 1000 J/KG IN ADDITION TO HAIL ENHANCING COLD POOL
DEVELOPMENT AND DAMAGING WIND THREAT WITH WIND POTENTIAL TO 70 MPH
POSSIBLE.

THUNDERSTORMS WILL GRADUALLY BECOME MORE MULTICELLULAR AS THE ENTIRE
LINE SINKS SOUTHEAST THIS EVENING. THE HAIL AND WIND THREAT WILL
CONTINUE BUT LOWER TO MORE QUARTER SIZED HAIL AND 60 MPH WINDS.
POTENTIAL FOR EFFICIENT RAIN POTENTIAL RAIN DEVELOPING WITH RAINFALL
AMOUNTS IN EXCESS OF ONE INCH IS POSSIBLE. NO HYDROLOGY CONCERNS
OVERALL DUE TO THE DRY WEATHER AND SOIL BUT CERTAINLY HEAVY
DOWNPOURS COULD RESULT IN PONDING. A LULL IN ACTIVITY IS POSSIBLE
AFTER MIDNIGHT BEFORE THE LOW LEVEL JET INCREASES THROUGH EASTERN
KANSAS AND WESTERN MISSOURI WITH MUCAPES APPROACHING 1500 J/KG ALONG
AND SOUTH OF INTERSTATE 80 AFTER 09Z. COULD BE A FEW ELEVATED HAIL
STORMS WITH THIS ACTIVITY.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 324 PM CDT SAT APR 12 2014

AS THE FRONT MOVING THROUGH TONIGHT EXITS TO THE SOUTHEAST
TOMORROW...THE BROAD ASCENT ASSOCIATED WITH AN APPROACHING 500 MB
TROUGH AND SUBSTANTIAL ATMOSPHERIC MOISTURE IN PLACE WILL ALLOW FOR
WIDESPREAD RAIN AND SOME THUNDERSTORMS ACROSS ABOUT THE SOUTHEAST
HALF ON SUNDAY. HAVE INCREASED POPS AND QPF FURTHER FOR MOST OF THE
AREA ACCORDINGLY. HOWEVER...INSTABILITY WILL BE MUCH LOWER THAN
TODAY AND SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY OVER THE SOUTH AND SOUTHEAST...BUT GIVEN THE
ANTECEDENT CONDITIONS ANY FLOODING SHOULD BE MINIMAL AND LIMITED TO
AREAS THAT ARE ABLE TO RECEIVE RAINFALL AT A RAPID RATE. ALL IN ALL
SUNDAY WILL BE COOL...WINDY...AND VERY WET ACROSS MOST OF IOWA. AS
THE SYSTEM AND PRECIP DEPART TO THE SOUTHEAST ON SUNDAY NIGHT COOLER
AIR SURGING IN BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO
SNOW FOR A SHORT PERIOD...BUT LITTLE TO NO ACCUMULATION IS EXPECTED
GIVEN MARGINAL TEMPERATURES AND LIGHT QPF BY THAT TIME.

FROM MONDAY INTO TUESDAY A MUCH COLDER AIRMASS WILL MOVE ACROSS THE
REGION LEADING TO QUIET WEATHER BUT WITH TEMPERATURES WELL BELOW
NORMAL...BOTTOMING OUT ON TUESDAY MORNING WITH LOWS IN THE 20S
STATEWIDE AND A FEW UPPER TEENS POSSIBLE. BY TUESDAY AFTERNOON A
WARMING TREND WILL KICK IN AS SOUTHERLY FLOW RETURNS AHEAD OF A
BROAD TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN HIGH
PLAINS...COINCIDENT WITH MODEST THERMAL RIDGING ALOFT. BY WEDNESDAY
HIGHS WILL ALREADY BE BACK INTO THE 50S AND LOWER 60S...BUT A COLD
FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL BE APPROACHING
FROM THE NORTHWEST. THE FRONT SHOULD NOT AFFECT OUR AREA...OTHER
THAN POSSIBLY THE FAR NORTH/NORTHWEST...DURING THE DAY ON WEDNESDAY
LEADING TO THE AFOREMENTIONED WARM TEMPERATURES. THIS FRONT WILL BE
SPURRED ON BY A 500 MB TROUGH MOVING FROM THE WESTERN INTO THE
CENTRAL CONUS...HOWEVER...THERE HAS BEEN MUCH DEBATE AMONGST THE
LONG RANGE MODELS OVER THE LAST SEVERAL DAYS AS TO HOW THIS 500 MB
TROUGH WILL EVOLVE FROM MIDWEEK INTO NEXT WEEKEND. THE EC CONTINUES
TO REPRESENT A MORE PROGRESSIVE VIEW...WHILE THE GFS AND GEM
STUBBORNLY PERSIST IN A MORE AMPLIFIED AND SLOWER SOLUTION. THE
RESULT IS A HIGH DEGREE OF UNCERTAINTY AND A PROLONGED PERIOD OF
GENERALLY 30 TO 40 POPS ACROSS THE AREA FOR THE LATTER HALF OF THE
WEEK.

&&

.AVIATION...13/06Z
ISSUED AT 1232 AM CDT SUN APR 13 2014

COLD FRONT ALONG THE I-80 CORRIDOR AT THIS TIME WILL CONTINUE TO
SINK SOUTH AND EAST.  SOME STORM ALONG AND JUST BEHIND THE BOUNDARY
COULD STILL PRODUCE LARGE HAIL BUT STORM SEVERITY WILL CONTINUE TO
WANE THROUGH THE NIGHT.  SOME CONCERN THAT A LOW LEVEL JET WILL
DEVELOP LATE TONIGHT INTO SUNDAY MORNING AND INTERACT WITH THE
BOUNDARY AND REDEVELOP SOME STORMS BUT INSTABILITY WILL BE SHIFTING
OUT OF THE AREA.  BIGGER CONCERN IS THE POCKETS OF STRATUS
DEVELOPING.  I DO EXPECT THAT TO EXPAND OVERNIGHT WITH MVFR
CONDITIONS BECOMING WIDESPREAD AND POSSIBLY IFR CONDITIONS.  IT WILL
BE WINDY TOWARDS THE END OF THE TAF PERIOD AS COLD AIR SURGES IN.
ANY LINGERING PRECIP WOULD THEN CHANGE TO SNOW BUT ACCUMULATIONS
WOULD BE LIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...LEE
AVIATION...FAB
Hazardous weather outlook, Apr 13, 12:45 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1245 AM CDT SUN APR 13 2014

IAZ057>062-070>075-081>086-092>097-140545-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1245 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE
EXPECTED OVERNIGHT. AN ISOLATED THUNDERSTORM COULD PRODUCE QUARTER
SIZED HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ004>007-015>017-023>028-033>039-044>050-140545-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
1245 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FAB

In the hours before

Local storm report, Apr 13, 12:13 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             4 NW OTTUMWA            41.06N 92.47W
04/13/2014  M0.75 INCH       WAPELLO            IA   TRAINED SPOTTER

            PENNY TO DIME SIZE HAIL REPORTED

&&
Local storm report, Apr 13, 12:25 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT SUN APR 13 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             4 NW OTTUMWA            41.06N 92.47W
04/13/2014  M0.75 INCH       WAPELLO            IA   TRAINED SPOTTER

            PENNY TO DIME SIZE HAIL REPORTED

1120 PM     TSTM WND GST     N KNOXVILLE AIRPORT     41.30N 93.11W
04/12/2014  M61 MPH          MARION             IA   AWOS

            61 MPH WIND GUST CONTINUES TO BE REPORTED BY
            KNOXVILLE AWOS.

1118 PM     HAIL             3 S GRINNELL            41.70N 92.73W
04/12/2014  E1.00 INCH       POWESHIEK          IA   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED AT I-80 EXIT
            NUMBER 282.

1115 PM     TSTM WND GST     N KNOXVILLE AIRPORT     41.30N 93.11W
04/12/2014  M61 MPH          MARION             IA   AWOS

            REPORTED BY KNOXVILLE AWOS.

1113 PM     HAIL             NE CHARITON             41.02N 93.31W
04/12/2014  M1.00 INCH       LUCAS              IA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED QUARTER TO DIME
            SIZE HAIL

1111 PM     HAIL             5 W CHARITON AIRPORT    41.03N 93.46W
04/12/2014  E0.88 INCH       LUCAS              IA   TRAINED SPOTTER

            NICKEL SIZED HAIL.

1110 PM     TSTM WND GST     N KNOXVILLE AIRPORT     41.30N 93.11W
04/12/2014  E60 MPH          MARION             IA   AWOS

            60 MPH GUST REPORTED BY KNOXVILLE AWOS.

1100 PM     TSTM WND GST     N CHARITON AIRPORT      41.02N 93.36W
04/12/2014  M60 MPH          LUCAS              IA   AWOS

            60 MPH GUST REPORTED BY CHARITON AWOS.

1055 PM     HAIL             6 W LACONA              41.20N 93.50W
04/12/2014  E1.00 INCH       WARREN             IA   PUBLIC

            NICKEL AND QUARTER SIZED HAIL REPORTED IN
            LIBERTY CENTER. VIA SOCIAL MEDIA.

1042 PM     HAIL             NEW VIRGINIA            41.18N 93.73W
04/12/2014  E0.75 INCH       WARREN             IA   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED AT INTERSECTION OF
            65TH AVE AND PIERCE ST.

1018 PM     HAIL             3 E CRESTON             41.05N 94.30W
04/12/2014  E1.75 INCH       UNION              IA   EMERGENCY MNGR

0947 PM     HAIL             LINCOLN                 42.26N 92.69W
04/12/2014  M1.00 INCH       TAMA               IA   TRAINED SPOTTER

0925 PM     HAIL             10 SE MASON CITY        43.05N 93.06W
04/12/2014  M1.00 INCH       CERRO GORDO        IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

0920 PM     HAIL             ELDORA                  42.36N 93.10W
04/12/2014  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

0918 PM     HAIL             ROLAND                  42.17N 93.50W
04/12/2014  E0.88 INCH       STORY              IA   PUBLIC

            NICKEL SIZED HAIL IN ROLAND.

0917 PM     HAIL             STATE CENTER            42.02N 93.17W
04/12/2014  E1.00 INCH       MARSHALL           IA   EMERGENCY MNGR

            HAIL SIZE RANGES FROM PEA TO QUARTER SIZE
            HAIL.

0910 PM     HAIL             ELDORA                  42.36N 93.10W
04/12/2014  E1.00 INCH       HARDIN             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

0906 PM     HAIL             4 WNW WATERLOO          42.51N 92.43W
04/12/2014  E0.75 INCH       BLACK HAWK         IA   TRAINED SPOTTER

0900 PM     HAIL             ROLAND                  42.17N 93.50W
04/12/2014  E1.75 INCH       STORY              IA   PUBLIC

0900 PM     TSTM WND GST     5 W DALLAS CENTER       41.68N 94.09W
04/12/2014  M55 MPH          DALLAS             IA   TRAINED SPOTTER

0900 PM     HAIL             CEDAR FALLS             42.52N 92.45W
04/12/2014  M1.00 INCH       BLACK HAWK         IA   PUBLIC

            QUARTER SIZE HAIL REPORTED VIA SOCIAL MEDIA

0852 PM     HAIL             5 W CUMBERLAND          41.27N 94.97W
04/12/2014  E0.88 INCH       CASS               IA   TRAINED SPOTTER

0845 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E1.25 INCH       STORY              IA   PUBLIC

0831 PM     HAIL             HUBBARD                 42.30N 93.29W
04/12/2014  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

0820 PM     HAIL             OGDEN                   42.04N 94.03W
04/12/2014  E1.75 INCH       BOONE              IA   LAW ENFORCEMENT

0817 PM     HAIL             OGDEN                   42.04N 94.03W
04/12/2014  E1.00 INCH       BOONE              IA   BROADCAST MEDIA

            QUARTER SIZE HAIL IN OGDEN.

0815 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E1.00 INCH       STORY              IA   EMERGENCY MANAGER

            QUARTER SIZE HAIL FALLING WITHIN STORY CITY.

0805 PM     HAIL             3 ENE ROLAND            42.18N 93.45W
04/12/2014  E1.00 INCH       STORY              IA   EMERGENCY MANAGER

            QUARTER SIZE HAIL IN THE AREA OF GEORGE
            WASHINGTON CARVER AND 120TH ST.

0801 PM     HAIL             1 S STORY CITY          42.17N 93.59W
04/12/2014  M1.75 INCH       STORY              IA   PUBLIC

            PING PONG BALL TO GOLF BALL SIZE HAIL
            REPORTED BY PUBLIC

0801 PM     HAIL             2 ENE ROLAND            42.18N 93.46W
04/12/2014  E1.75 INCH       STORY              IA   FIRE DEPARTMENT/R

            GOLF BALL SIZE HAIL AT 620TH AVE AND 120TH
            ST EAST OF ROLAND.

0754 PM     HAIL             ROLAND                  42.17N 93.50W
04/12/2014  E1.75 INCH       STORY              IA   EMERGENCY MANAGER

            NICKEL TO GOLF BALL SIZED HAIL

0753 PM     HAIL             ROLAND                  42.17N 93.50W
04/12/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0750 PM     HAIL             12 NE BOONE             42.19N 93.73W
04/12/2014  E1.25 INCH       BOONE              IA   PUBLIC

0748 PM     HAIL             1 N STORY CITY          42.20N 93.59W
04/12/2014  E1.25 INCH       STORY              IA   PUBLIC

            REPORT OF QUARTER TO HALF DOLLAR SIZE HAIL
            VIA SOCIAL MEDIA

0745 PM     HAIL             9 NNE BOONE             42.17N 93.81W
04/12/2014  E1.75 INCH       BOONE              IA   TRAINED SPOTTER

0745 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0745 PM     HAIL             ROLAND                  42.17N 93.50W
04/12/2014  E1.50 INCH       STORY              IA   TRAINED SPOTTER

0742 PM     HAIL             7 N BOONE AIRPORT       42.15N 93.82W
04/12/2014  M1.00 INCH       BOONE              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL

0735 PM     HAIL             GILBERT                 42.11N 93.65W
04/12/2014  E1.25 INCH       STORY              IA   TRAINED SPOTTER

            NICKLE TO GOLFBALL SIZED HAIL REPORTED IN
            THE AREA OF US 69 AND 130TH ST.

0730 PM     HAIL             WAVERLY                 42.72N 92.47W
04/12/2014  E1.75 INCH       BREMER             IA   TRAINED SPOTTER

0730 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E1.25 INCH       STORY              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

0728 PM     HAIL             WAVERLY                 42.73N 92.47W
04/12/2014  E1.25 INCH       BREMER             IA   TRAINED SPOTTER

0723 PM     HAIL             WAVERLY                 42.73N 92.47W
04/12/2014  E0.50 INCH       BREMER             IA   PUBLIC

0710 PM     HAIL             READLYN                 42.70N 92.22W
04/12/2014  M1.75 INCH       BREMER             IA   PUBLIC

0708 PM     HAIL             READLYN                 42.70N 92.22W
04/12/2014  E1.75 INCH       BREMER             IA   TRAINED SPOTTER

0700 PM     HAIL             1 NW DENVER             42.68N 92.35W
04/12/2014  E2.00 INCH       BREMER             IA   TRAINED SPOTTER

0700 PM     HAIL             3 NE CLARKSVILLE        42.81N 92.63W
04/12/2014  E2.00 INCH       BUTLER             IA   PUBLIC

            RELAYED FROM SOCIAL MEDIA

0656 PM     HAIL             DENVER                  42.67N 92.33W
04/12/2014  E1.25 INCH       BREMER             IA   PUBLIC

            REPORTED VIA TWITTER. TIME ESTIMATED FROM
            RADAR.

0650 PM     HAIL             WAVERLY                 42.73N 92.47W
04/12/2014  E0.88 INCH       BREMER             IA   TRAINED SPOTTER

            SPOTTER AT THE WAVERLY HY VEE REPORTS HAIL
            VARYING BETWEEN PEA AND NICKEL SIZE HAS BEEN
            FALLING FOR THE LAST FIVE MINUTES.

0645 PM     HAIL             PLAINFIELD              42.84N 92.54W
04/12/2014  M1.00 INCH       BREMER             IA   TRAINED SPOTTER

            AT LEAST QUARTER SIZED A FEW CHUNCKS MAY BE
            BIGGER

0645 PM     HAIL             1 W WAVERLY             42.73N 92.49W
04/12/2014  M1.00 INCH       BREMER             IA   TRAINED SPOTTER

            RELAYED BY NWS DVN

0645 PM     HAIL             WAVERLY                 42.72N 92.47W
04/12/2014  E0.88 INCH       BREMER             IA   TRAINED SPOTTER

0615 PM     HAIL             1 NW PARKERSBURG        42.58N 92.80W
04/12/2014  E1.50 INCH       BUTLER             IA   PUBLIC

            REPORT RECEIVED VIA TWITTER. TIME ESTIMATED
            FROM RADAR.

0608 PM     HAIL             APLINGTON               42.58N 92.88W
04/12/2014  M1.75 INCH       BUTLER             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NICKEL TO GOLF BALL
            SIZE HAIL

0606 PM     HAIL             APLINGTON               42.58N 92.88W
04/12/2014  E1.50 INCH       BUTLER             IA   PUBLIC

            REPORT RECEIVED VIA TWITTER. TIME ESTIMATED
            FROM RADAR.

0548 PM     HAIL             1 NW PARKERSBURG        42.58N 92.80W
04/12/2014  E1.00 INCH       BUTLER             IA   PUBLIC

            PUBLIC ESTIMATE OF NICKEL TO QUARTER SIZED
            HAIL JUST NORTHWEST OF PARKERSBURG. RECEIVED
            VIA TWITTER. TIME ESTIMATED FROM RADAR.

0547 PM     HAIL             ACKLEY                  42.55N 93.05W
04/12/2014  E0.88 INCH       HARDIN             IA   PUBLIC

            PUBLIC REPORTED PEA TO NICKEL SIZED HAIL

0456 PM     HAIL             SUMNER                  42.85N 92.10W
04/12/2014  E1.25 INCH       BREMER             IA   PUBLIC

            PUBLIC REPORT RECEIVED VIA TWITTER. TIME
            ESTIMATED FROM RADAR.

&&

IRIS SYSTEM
Special weather statement, Apr 13, 12:32 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1232 AM CDT SUN APR 13 2014

IAZ045-046-130600-
CARROLL-GREENE-
1232 AM CDT SUN APR 13 2014

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...GREENE...

AT 1231 AM CDT...A STRONG THUNDERSTORM WAS NEAR GLIDDEN...OR NEAR
CARROLL...MOVING EAST AT 20 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIDDERDALE...LANESBORO AND HOBBS COUNTY PARK.

LAT...LON 4210 9481 4220 9481 4220 9455 4206 9456
TIME...MOT...LOC 0531Z 270DEG 19KT 4213 9476

KOTENBERG
Local storm report, Apr 13, 1:09 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
109 AM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     NON-TSTM WND GST LAMONI AIRPORT          40.63N 93.90W
04/13/2014  M60 MPH          DECATUR            IA   ASOS

&&

CCOGIL
Special weather statement, Apr 13, 1:15 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT SUN APR 13 2014

IAZ035-130645-
WEBSTER-
115 AM CDT SUN APR 13 2014

...A STRONG THUNDERSTORM WILL AFFECT WEBSTER...

AT 114 AM CDT...A STRONG THUNDERSTORM WAS NEAR GOWRIE...OR 15 MILES
SOUTHWEST OF FORT DODGE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOWRIE...COALVILLE...OTHO...LEHIGH...CALLENDER...DOLLIVER MEMORIAL
STATE PARK AND WOODMAN HOLLOW STATE PARK.

LAT...LON 4222 9439 4237 9439 4249 9410 4231 9401
TIME...MOT...LOC 0614Z 242DEG 27KT 4232 9433

KOTENBERG
Special weather statement, Apr 13, 1:32 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
132 AM CDT SUN APR 13 2014

IAZ084>086-094>097-130900-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CHARITON...ALBIA...OTTUMWA...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
132 AM CDT SUN APR 13 2014

...STRONG WINDS EXPECTED IN FAR SOUTHERN IOWA EARLY THIS
MORNING...

STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS FAR
SOUTHERN IOWA THIS MORNING. WIND GUSTS OF 45 TO 55 MPH WILL OCCUR
THROUGH 4 AM FROM NEAR LAMONI TO CENTERVILLE AND BLOOMFIELD. THE
MAY ALSO OCCUR AS FAR NORTH AS THE HIGHWAY 34 CORRIDOR NEAR ALBIA
AND OTTUMWA. THE WINDS MAY OCCUR WITH SOME LIGHT RAIN AS WELL BUT
ARE NOT DIRECTLY RELATED TO SEVERE THUNDERSTORMS.

CC

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:18 PM CDTSevere Thunderstorm WarningDMXBremer42 min
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story26 min
Apr 12, 7:29 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster46 min
Apr 12, 7:34 PM CDTSevere Thunderstorm WarningDMXCass41 min
Apr 12, 7:39 PM CDTSevere Thunderstorm WarningDMXGuthrie51 min
Apr 12, 7:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac36 min
Apr 12, 7:45 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story45 min
Apr 12, 7:54 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass51 min
Apr 12, 7:57 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright33 min
Apr 12, 8:03 PM CDTSevere Thunderstorm WarningDMXBoone27 min
Apr 12, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac30 min
Apr 12, 8:17 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac28 min
Apr 12, 8:20 PM CDTSevere Thunderstorm WarningDMXCrawford40 min
Apr 12, 8:24 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story36 min
Apr 12, 8:30 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin30 min
Apr 12, 8:31 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story44 min
Apr 12, 8:34 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass41 min
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
Apr 12, 8:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster49 min
Apr 12, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac32 min
Apr 12, 8:49 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer41 min
Apr 12, 8:58 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama32 min
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningDMXDallas, Polk38 min
Apr 12, 9:11 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin34 min
Apr 12, 9:12 PM CDTSevere Thunderstorm WarningDMXAdair, Adams33 min
Apr 12, 9:34 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama41 min
Apr 12, 9:43 PM CDTSpecial Weather StatementDMXHamilton32 min
Apr 12, 9:44 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Union46 min
Apr 12, 9:46 PM CDTSpecial Weather StatementDMXPolk29 min
Apr 12, 9:49 PM CDTSpecial Weather StatementDMXMadison26 min
Apr 12, 9:54 PM CDTSpecial Weather StatementDMXCarroll36 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin24 min
Apr 12, 10:07 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Apr 12, 10:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Tama36 min
Apr 12, 10:15 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold45 min
Apr 12, 10:20 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama25 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren34 min
Apr 12, 10:31 PM CDTSpecial Weather StatementDMXPolk29 min
Apr 12, 10:33 PM CDTSpecial Weather StatementDMXHumboldt27 min
Apr 12, 10:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren46 min
Apr 12, 10:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama31 min
Apr 12, 10:54 PM CDTSevere Thunderstorm WarningDMXWayne36 min
Apr 12, 11:11 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama34 min
Apr 12, 11:20 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more55 min
Apr 13, 12:32 AM CDTSpecial Weather StatementDMXCarroll28 min
Apr 13, 1:15 AM CDTSpecial Weather StatementDMXWebster30 min
Apr 13, 3:37 PM CDTFlood WatchDMXAppanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more6 hr
Apr 13, 3:44 PM CDTWind AdvisoryDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 28 more8 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.